MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/51; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/51; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75023360
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the trial cracked during use, while instruments were outside the patient.The procedure was completed using a sn backup device.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
Additional information in g4, h6 investigation results: it was reported that the trial (75023360) cracked during use, while instruments were outside the patient.The procedure was completed using a smith & nephew backup device.No surgical delay or injury to the patient was reported.The complaint device, used in treatment, was returned for complaint investigation.The complaint part was found broken in two pieces.A review of the batch record revealed no deviations from the standard manufacturing process.A review of the complaint history revealed one additional complaint for the batch in question.However, there is no indication that the device did not meet specifications at the time of manufacturing.Based on the conducted investigation, the root cause for the device breakage could not be determined conclusively and stays undetermined.No further actions are deemed necessary.Smith+nephew will continue to monitor this device for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT NAV 22/51
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11610532
Report Number9613369-2021-00140
Device Sequence Number3667275
Product Code LXH
UDI-Device Identifier07611996112498
UDI-Public07611996112498
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023360
Device Catalogue Number75023360
Device Lot NumberA61346
Initial Date Received by Manufacturer 03/09/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1